Alert archive / Hawaii / Winter Storm Warnings in 2016
Winter Storm Warning 1, NWS Honolulu, HI
NWS Honolulu, HI issued this winter storm warning at Dec 1, 2016, 3:17 AM HST for Hawaii County, Hawaii. It was in force for 54 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2016, 3:17 AM HST (13:17 UTC)
- Expired
- Dec 3, 2016, 9:37 AM HST
- In force
- 54 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted.
585 WWHW40 PHFO 011317 WSWHFO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 317 AM HST THU DEC 1 2016 ...WINTER STORM WARNING FOR BIG ISLAND SUMMITS TODAY THROUGH FRIDAY... .AN UPPER LEVEL LOW MOVING OVER THE AREA WILL LOWER FREEZING LEVELS AND DESTABILIZE THE ATMOSPHERE. A SURGE OF MOISTURE MOVING IN FROM THE SOUTHEAST IS FORECAST TO PRODUCE BURSTS OF HEAVY SNOW ACROSS THE BIG ISLAND SUMMITS ABOVE 12000 FEET. HIZ028-020230- /O.UPG.PHFO.WS.A.0001.161201T2200Z-161203T0400Z/ /O.NEW.PHFO.WS.W.0001.161201T1317Z-161203T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 317 AM HST THU DEC 1 2016 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...TODAY THROUGH FRIDAY AFTERNOON. * MAIN IMPACT...HEAVY SNOW WITH ACCUMULATIONS IN EXCESS OF 6 INCHES EXPECTED. * OTHER IMPACTS...ICY BUILDUP ON ROADWAYS POSSIBLE DUE TO FREEZING FOG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ JACOBSON
6 follow-up statements
178 WWHW40 PHFO 011522 WSWHFO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 522 AM HST THU DEC 1 2016 ...WINTER STORM WARNING FOR BIG ISLAND SUMMITS TODAY THROUGH FRIDAY... .AN UPPER LEVEL LOW MOVING OVER THE AREA WILL LOWER FREEZING LEVELS AND DESTABILIZE THE ATMOSPHERE. A SURGE OF MOISTURE MOVING IN FROM THE SOUTHEAST IS FORECAST TO PRODUCE BURSTS OF HEAVY SNOW ACROSS THE BIG ISLAND SUMMITS ABOVE 12000 FEET. HIZ028-020230- /O.CON.PHFO.WS.W.0001.000000T0000Z-161203T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 522 AM HST THU DEC 1 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... * LOCATIONS...BIG ISLAND SUMMITS ABOVE 12000 FEET. * HAZARD TYPES...HEAVY SNOW...LOW VISIBILITY AND WIND. * ACCUMULATIONS...6 TO 12 INCHES THROUGH FRIDAY. * TIMING...TODAY THROUGH FRIDAY AFTERNOON. * IMPACTS...DANGEROUS DRIVING AND HIKING CONDITIONS DUE TO HEAVY SNOW...DRIFTING SNOW...STRONG WINDS AND FREEZING FOG. * WINDS...EAST TO SOUTHEAST 25 TO 40 MPH WITH GUSTS TO 50 MPH. * TEMPERATURES...MID 20S TO LOWER 30S. * VISIBILITIES...AS LOW AS 1/2 MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ JACOBSON
639 WWHW40 PHFO 020214 WSWHFO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 414 PM HST THU DEC 1 2016 ...WINTER STORM WARNING FOR BIG ISLAND SUMMITS REMAINS IN EFFECT THROUGH FRIDAY... .AN UPPER LEVEL LOW NEAR THE AREA IS LOWERING FREEZING LEVELS AND DESTABILIZING THE ATMOSPHERE. A SURGE OF MOISTURE MOVING IN FROM THE SOUTHEAST IS FORECAST TO PRODUCE BURSTS OF HEAVY SNOW ACROSS THE BIG ISLAND SUMMITS ABOVE 12000 FEET. HIZ028-021500- /O.CON.PHFO.WS.W.0001.000000T0000Z-161203T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 414 PM HST THU DEC 1 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... * LOCATIONS...BIG ISLAND SUMMITS ABOVE 12000 FEET. * HAZARD TYPES...HEAVY SNOW...LOW VISIBILITY AND WIND. * ACCUMULATIONS...STORM TOTAL OF 6 TO 12 INCHES THROUGH FRIDAY. * TIMING...TONIGHT THROUGH FRIDAY AFTERNOON. * IMPACTS...DANGEROUS DRIVING AND HIKING CONDITIONS DUE TO HEAVY SNOW...BLOWING AND DRIFTING SNOW...STRONG WINDS AND FREEZING FOG. * WINDS...EAST TO SOUTHEAST 25 TO 40 MPH WITH GUSTS TO 50 MPH. * TEMPERATURES...MID 20S TO LOWER 30S. * VISIBILITIES...AS LOW AS ONE HALF MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ R BALLARD
042 WWHW40 PHFO 021420 WSWHFO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 420 AM HST FRI DEC 2 2016 ...WINTER STORM WARNING FOR BIG ISLAND SUMMITS REMAINS IN EFFECT THROUGH SATURDAY... .AN UPPER LEVEL LOW COMBINED WITH A SURGE OF DEEP MOISTURE...WILL RESULT IN BURSTS OF HEAVY SNOW ACROSS THE BIG ISLAND SUMMITS ABOVE 11000 FEET THROUGH SATURDAY AFTERNOON. HIZ028-030400- /O.EXT.PHFO.WS.W.0001.000000T0000Z-161204T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 420 AM HST FRI DEC 2 2016 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM HST SATURDAY... * LOCATIONS...BIG ISLAND SUMMITS ABOVE 11000 FEET. * HAZARD TYPES...HEAVY SNOW...LOW VISIBILITY AND WIND. * ACCUMULATIONS...NEW ACCUMULATIONS OF 20 TO 30 INCHES TODAY THROUGH SATURDAY. * TIMING...THROUGH SATURDAY AFTERNOON. * IMPACTS...DANGEROUS DRIVING AND HIKING CONDITIONS DUE TO HEAVY SNOW...BLOWING AND DRIFTING SNOW AND FREEZING FOG. * WINDS...SOUTH 10 TO 20 MPH WITH HIGHER GUSTS. * TEMPERATURES...MID 20S TO LOWER 30S. * VISIBILITIES...BELOW ONE QUARTER MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
785 WWHW40 PHFO 030128 WSWHFO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 328 PM HST FRI DEC 2 2016 ...WINTER STORM WARNING FOR BIG ISLAND SUMMITS REMAINS IN EFFECT THROUGH SATURDAY... ...A WINTER STORM WATCH HAS BEEN ISSUED FOR BIG ISLAND SUMMITS FOR SUNDAY AND SUNDAY NIGHT... .AN UPPER LEVEL TROUGH OVER HAWAII ALONG WITH DEEP TROPICAL MOISTURE MOVING IN FROM THE SOUTHEAST WILL BRING HEAVY SNOW OVER THE BIG ISLAND SUMMITS THROUGH SATURDAY. A SECOND UPPER TROUGH WILL PASS OVER THE STATE AND BRING POTENTIALLY ANOTHER ROUND OF HEAVY SNOW FOR SUNDAY AND SUNDAY NIGHT. HIZ028-030930- /O.NEW.PHFO.WS.A.0002.161204T1600Z-161205T1600Z/ /O.CON.PHFO.WS.W.0001.000000T0000Z-161204T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 328 PM HST FRI DEC 2 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. * LOCATIONS...BIG ISLAND SUMMITS ABOVE 11000 FEET TONIGHT AND SATURDAY. ABOVE 12500 FEET SUNDAY AND SUNDAY NIGHT. * HAZARD TYPES...HEAVY SNOW AND LOW VISIBILITY. * ACCUMULATIONS AND TIMING...UP TO 12 INCHES OF SNOW EXPECTED TONIGHT AND SATURDAY AT THE SUMMITS. AN ADDITIONAL 12 INCHES OF SNOW IS POSSIBLE SUNDAY AND SUNDAY NIGHT. * IMPACTS...DANGEROUS DRIVING AND HIKING CONDITIONS DUE TO HEAVY SNOW...BLOWING AND DRIFTING SNOW AND FREEZING FOG. * WINDS...SOUTH 10 TO 20 MPH WITH HIGHER GUSTS. * TEMPERATURES...MID 20S TO LOWER 30S. * VISIBILITIES...BELOW ONE QUARTER MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOSTER
092 WWHW40 PHFO 031319 WSWHFO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 319 AM HST SAT DEC 3 2016 ...WINTER STORM WARNING FOR THE BIG ISLAND SUMMITS REMAINS IN EFFECT THROUGH THIS EVENING... ...A WINTER STORM WATCH FOR THE BIG ISLAND SUMMITS REMAINS IN EFFECT SUNDAY AND SUNDAY NIGHT... .DEEP TROPICAL MOISTURE UNDER AN UNSTABLE AIRMASS WILL BRING HEAVY SNOW TO THE SUMMITS THROUGH THIS EVENING. A SECOND UPPER TROUGH WILL PASS OVER THE STATE SUNDAY AND SUNDAY NIGHT BRINGING POTENTIALLY ANOTHER ROUND OF HEAVY SNOW FOR THE SUMMITS. HIZ028-032130- /O.CON.PHFO.WS.W.0001.000000T0000Z-161204T0400Z/ /O.CON.PHFO.WS.A.0002.161204T1600Z-161205T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 319 AM HST SAT DEC 3 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * LOCATIONS...BIG ISLAND SUMMITS ABOVE 12000 FEET TODAY. ABOVE 12500 FEET SUNDAY AND SUNDAY NIGHT. * HAZARD TYPES...HEAVY SNOW AND LOW VISIBILITY. * ACCUMULATIONS AND TIMING...UP TO 6 INCHES OF SNOW EXPECTED TODAY. AN ADDITIONAL 12 INCHES OF SNOW IS POSSIBLE SUNDAY AND SUNDAY NIGHT. * IMPACTS...DANGEROUS DRIVING AND HIKING CONDITIONS DUE TO HEAVY SNOW...BLOWING AND DRIFTING SNOW AND FREEZING FOG. * WINDS...SOUTH 10 TO 20 MPH WITH HIGHER GUSTS. * TEMPERATURES...UPPER 20S TO MID 30S. * VISIBILITIES...BELOW ONE QUARTER MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
446 WWHW40 PHFO 031937 WSWHFO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 937 AM HST SAT DEC 3 2016 ...WINTER STORM WARNING FOR THE BIG ISLAND SUMMITS HAS BEEN CANCELLED... ...A WINTER STORM WATCH FOR THE BIG ISLAND SUMMITS REMAINS IN EFFECT SUNDAY AND SUNDAY NIGHT... .DEEP TROPICAL MOISTURE IS MOVING AWAY TO THE NORTH...HOWEVER LIGHT SNOW SHOWERS AND FREEZING FOG IS POSSIBLE THROUGH TONIGHT. NO SIGNIFICANT ACCUMULATION IS EXPECTED. AN UPPER LEVEL TROUGH WILL PASS OVER THE STATE SUNDAY AND SUNDAY NIGHT BRINGING POTENTIALLY ANOTHER ROUND OF HEAVY SNOW FOR THE SUMMITS. HIZ028-040345- /O.CAN.PHFO.WS.W.0001.000000T0000Z-161204T0400Z/ /O.CON.PHFO.WS.A.0002.161204T1600Z-161205T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 937 AM HST SAT DEC 3 2016 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WINTER STORM WARNING. * LOCATIONS...BIG ISLAND SUMMITS ABOVE 12000 FEET SUNDAY AND SUNDAY NIGHT. * HAZARD TYPES...LOW VISIBILITY THROUGH TONIGHT WITH HEAVY SNOW POSSIBLE SUNDAY AND SUNDAY NIGHT. * ACCUMULATIONS AND TIMING...A LIGHT DUSTING OF SNOW AND ICE IS POSSIBLE THROUGH TONIGHT. AN ADDITIONAL 6 TO 12 INCHES OF SNOW IS POSSIBLE SUNDAY AND SUNDAY NIGHT. * IMPACTS...DANGEROUS DRIVING AND HIKING CONDITIONS. * WINDS...SOUTH 10 TO 20 MPH WITH HIGHER GUSTS. * TEMPERATURES...UPPER 20S TO MID 30S. * VISIBILITIES...BELOW ONE QUARTER MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ BURKE
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this winter storm warning went out at Nov 30, 9:41 PM HST, 5 hours 36 minutes earlier.
Area forecast discussion, Nov 30, 9:41 PM HST, 5 hours 36 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 941 PM HST Wed Nov 30 2016 .UPDATE... Strong sustained winds and wind gusts continue to be reported at some mesonet sites around the state this evening, and we have extended the wind advisory through 6 AM Thursday morning. No other changes to the existing forecast. && .SYNOPSIS... A strong high far northeast of the area will lead to breezy trade winds through Thursday, while a trough aloft will keep the atmosphere unstable through Friday. Windward areas will remain quite wet, with showers spreading leeward over the smaller islands. Locally heavy rains with a slight chance of thunderstorms are forecast from late Thursday through Friday. Another trough aloft will approach from the northwest Friday, then linger west of the state through the weekend. This trough will usher in a period of southeast winds and wet weather through the weekend and into early next week. && .PREV DISCUSSION.../ISSUED 831 PM HST Wed Nov 30 2016/ Breezy trade winds prevail over the Aloha State on this Wednesday evening, with active showers moving over windward areas of Kauai, Maui and the Big Island. Showers have been less active during the past few hours over Molokai and Oahu. Rainfall amounts have remained light to moderate due to fast movement of the showers, with gauges reporting six-hourly amounts generally one half inch or less, with a few spots receiving up to one inch. Surface analysis shows a 1033 mb high centered far northeast of the state, with a tight pressure gradient over the islands. Aloft, water vapor imagery shows an upper level low centered a couple hundred miles southwest of the Big Island, with a ridge centered well to our north and northeast. The 00Z soundings show an unstable but not especially moist profile. While there is no significant inversion evident, PW values range from 1.1 inches at Lihue to a slightly above normal reading of 1.39 inches at Hilo. MIMIC-TPW satellite imagery shows a similar airmass around the state, with estimated PW values around 1.1 inches upstream of the smaller islands, and values around 1.3-1.5 inches around and upstream of the Big Island. An area of greater moisture with estimated PW values up to 1.7 inches is lurking a few hundred miles southeast of the Big Island. Evening mesonet obs continue to show sustained winds or wind gusts near advisory levels at a few locations from Oahu through the Big Island. The existing wind advisory expires at 10 pm, and will evaluate obs and incoming model guidance to see if this will need to be extended through the remainder of the night. Otherwise, through the overnight we expect rather wet conditions with frequent showers to continue windward, and some scattered showers spilling over into leeward areas of the smaller islands. Some locally moderate or even briefly heavy rains will be possible, but radar trends this evening suggest that fast movement of the showers should prevent excessive rainfall accumulations from occurring at any given location. Thursday through Friday, the upper low near the Big Island is forecast to drift slowly to the north, while another longwave trough digs from the mid-latitudes to our northwest. Unstable conditions aloft will remain in place, while models show the greatest lower/mid level moisture convergence focused over the eastern end of the state. There will be a slight chance of thunderstorms from late Thursday into Friday for the entire state, with the apparent highest chances over the eastern islands. Chances for heavy rainfall still appear greatest over the Big Island, and a flash flood watch remains posted there from Thursday afternoon through Friday. There also appears to be sufficient deep moisture/lift and cold air aloft present to generate some potentially significant snowfall amounts over the Big Island summits, and a winter storm watch remains posted from Thursday afternoon through Friday. If current model trends continue, this watch will probably need to be upgraded to a winter storm warning with the Thursday morning forecast package. There continues to be greater uncertainty as we head into the weekend. Both GFS and ECMWF show an amplifying longwave trough digging west of the state but diverge with its strength. The new 01/00Z GFS remains stronger and develops a cutoff low aloft that eventually develops into a Kona low at the surface. The previous 30/12Z ECMWF is weaker with the upper level trough but still develops an inverted surface trough west of the state. While there continue to be significant differences with the strength of the developing system, the models do remain in agreement with it remaining just west of the state. This would put us into a southeasterly or southerly flow and in the favorable quadrant of the developing system for widespread and potentially heavy rainfall. The interactions between the existing low near the state and the digging trough are difficult for the computer models to handle, and some changes are likely over the next few model cycles. However, right now it appears that the greatest chance for widespread rain will be Sunday into Monday, with yet another surge of moisture/rain possible later next week as well. && .AVIATION... High pressure northeast of the state will keep breezy to locally strong trades in place through Thursday, with clouds and showers favoring windward and mauka areas. Due to the strength of the trades, however, showers will occasionally reach leeward areas of the smaller islands and West Maui. MVFR cigs/vsbys will occasionally impact windward areas through 02/00Z. Elsewhere, predominantly VFR conditions are expected. AIRMET Sierra remains in effect for mountain obscuration across windward sections of Kauai, Maui, and the Big Island. These conditions will likely continue through the night. AIRMET Tango remains in effect for low level turbulence over and downwind of the terrain. These conditions are expected to continue through the night. && .MARINE... A strong high to the northeast will maintain strong to gale force northeast to east trade winds over the coastal waters overnight. A Gale Warning is in effect for the windiest zones around the Big Island and Maui through tonight, with a Small Craft Advisory for the rest of the coastal waters. A small craft advisory will also replace the gale warning once it is discontinued. Winds will start to weaken Thursday/Thursday night, then shift out of the southeast starting Friday as a surface trough develops west of the area. The strong trade winds will produce rough surf along east facing shores. The nearshore CDIP buoys continue to run near 10 feet, and surf observations are still at/above advisory levels. While local winds will start to diminish on Thursday, the upstream fetch remains long and wide with stronger winds remaining in place upstream. Wavewatch III guidance shows seas remaining elevated, and we have extended the high surf advisory through Friday. && .HFO WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 AM HST Thursday for Oahu-Molokai-Lanai- Kahoolawe-Maui Windward West-Maui Leeward West-Maui Central Valley-Windward Haleakala-Leeward Haleakala-South Big Island-Big Island North and East-Kohala-Big Island Interior. High Surf Advisory until 6 PM HST Friday for east facing shores of Kauai Oahu Molokai Maui and the Big Island. Flash Flood Watch from Thursday afternoon through Friday afternoon for Big Island. Winter Storm Watch from Thursday afternoon through Friday afternoon for Big Island Summits. Gale Warning until 6 AM HST Thursday for Maalaea Bay-Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. Small Craft Advisory until 6 PM HST Thursday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel- Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel-Maui County Windward Waters-Maui County Leeward Waters-Big Island Windward Waters. && UPDATE/DISCUSSION/MARINE...Jacobson AVIATION...Kinel
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 3:59 PM HST | Flash Flood Watch | HFO | Hawaii, Honolulu, Kauai, Kalawao | 4 days |
| Nov 30, 4:02 PM HST | Winter Storm Watch | HFO | Hawaii | 11 hr |
| Dec 1, 8:03 AM HST | Areal Flood Advisory | HFO | Hawaii | 8 hr |
| Dec 1, 8:55 AM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Dec 1, 11:56 AM HST | Areal Flood Advisory | HFO | Kalawao | 5 hr |
Nearby
Winter Storm Warnings in Hawaii, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.